Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 10, 2015, 5:16 PM EDT for Stokes County, Surry County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 5:16 PM EDT (21:16 UTC)
- Expired
- Aug 10, 2015, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC
The radar
The Roanoke radar (KFCX), 78 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS51 KRNK 102116
SVRRNK
NCC169-171-102215-
/O.NEW.KRNK.SV.W.0124.150810T2116Z-150810T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SURRY COUNTY IN NORTHWESTERN NORTH CAROLINA...
WEST CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOAST...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
DOBSON...
PILOT MOUNTAIN...
AND BOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3649 8078 3656 8066 3656 8053 3640 8031
3628 8054 3628 8057 3627 8060 3629 8063
3628 8063 3627 8064
TIME...MOT...LOC 2116Z 325DEG 7KT 3649 8064
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
139
WWUS51 KRNK 102138
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT MON AUG 10 2015
NCC169-171-102215-
/O.CON.KRNK.SV.W.0124.000000T0000Z-150810T2215Z/
SURRY NC-STOKES NC-
538 PM EDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN SURRY AND WEST CENTRAL STOKES COUNTIES...
AT 538 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITE
PLAINS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
DOBSON...
PILOT MOUNTAIN...
AND BOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3649 8078 3656 8066 3656 8053 3640 8031
3628 8054 3628 8057 3627 8060 3629 8063
3628 8063 3627 8064
TIME...MOT...LOC 2138Z 325DEG 7KT 3645 8061
HAIL...1.00IN
WIND...60MPH
$$
KK921
WWUS51 KRNK 102210
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT MON AUG 10 2015
NCC169-171-102219-
/O.EXP.KRNK.SV.W.0124.000000T0000Z-150810T2215Z/
SURRY NC-STOKES NC-
610 PM EDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN SURRY AND WEST CENTRAL STOKES COUNTIES WILL EXPIRE AT 615 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3649 8078 3656 8066 3656 8053 3640 8031
3628 8054 3628 8057 3627 8060 3629 8063
3628 8063 3627 8064
TIME...MOT...LOC 2208Z 325DEG 7KT 3645 8061
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:34 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 10, 3:34 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 334 PM EDT MON AUG 10 2015 .SYNOPSIS... A WARM FRONT WILL LIFT SLOWLY NORTHEAST THROUGH THE REGION TONIGHT ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... SOME WITH LOCALLY HEAVY RAIN. ADDITIONAL SHOWERS AND STORMS ARE EXPECTED ON TUESDAY AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. HIGH PRESSURE WILL THEN BUILD INTO THE AREA BEHIND THE FRONT...BRINGING COOLER AND NOTICEABLY DRIER AIR BACK INTO THE MID APPALACHIAN AND MID ATLANTIC STATES FOR THE MIDWEEK PERIOD INTO THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... AS OF 330 PM EDT MONDAY... STRONG WARM MOIST ADVECTION CONTINUES OVER THE BLACKSBURG FORECAST AREA AS A DIFFUSE WARM FRONT LIFTS NORTHEAST THROUGH THE REGION. RESULTING BROAD UPWARD VERTICAL MOTION FIELDS ARE BEING AUGMENTED BY SOME LIMITED INSOLATION...ESPECIALLY ACROSS SOUTHWESTERN VA...AND HAS RESULTED IN REDEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANOTHER BATCH OF STORMS FORMING FURTHER WEST IN KY IMMEDIATELY IN ADVANCE OF NEXT UPSTREAM SHORT WAVE TROF...AND WHERE BETTER AFTERNOON ISOLATION/INSTABILITY EXISTS. THEREFORE...CURRENT CONVECTIVE ACTIVITY WILL LIKELY BE REPLACED BY A SECOND ROUND OF ACTIVITY LATER THIS EVENING INTO AT LEAST EARLY TONIGHT AS UPSTREAM SHORTWAVE CONTINUES EAST INTO/THOUGH THE FORECAST AREA. PRECIPITABLE WATER IS FORECAST TO RISE TO AROUND 2.0 INCHES IN THE MOUNTAINS...TO AS HIGH AS 2.2 INCHES ACROSS THE PIEDMONT BY EARLY EVENING. WITH A VERY MOIST AIRMASS IN PLACE...LAPSE RATES IN LOWER AND MID TROPOSPHERE OVER THE BLACKSBURG FORECAST AREA NOT ALL THAT IMPRESSIVE...YIELDING CONVECTIVE AVAILABLE POTENTIAL ENERGY (CAPE) VALUES OF WELL UNDER 2000 J/KG IN MOST LOCATIONS. SHEAR PROFILES ALSO REMAIN WEAK....AND AS WOULD BE EXPECTED UNDER SUCH A SULTRY AIRMASS...LITTLE TO NO DOWNDRAFT CAPE EXISTS. WET BULB ZERO HEIGHTS REMAIN AROUND 13K FEET...AND INSUFFICIENT AFTERNOON INSOLATION HAS OCCURRED TO GENERATE SUFFICIENT UPWARD VERTICAL MOTION FIELDS/INSTABILITY TO DEVELOP STRONG/HIGH ENOUGH PRECIPITATION CORES FOR WET MICROBURSTS AND/OR HAIL SHAFTS. THEREFORE...MAIN WEATHER THREAT INTO TONIGHT WILL CONTINUE TO BE CENTERED ON HEAVY RAIN POTENTIAL RATHER THAN THREAT FROM STRONG WINDS OR HAIL. FORTUNATELY...OTHER THAN IN ISOLATED INSTANCES...THE AREA HAS EXPERIENCED RELATIVELY DRY WEATHER RECENTLY SUCH THAT GROUND MOISTURE AND WATER LEVELS ON AREAS STREAMS/CREEKS AND RIVERS AT OR BELOW NORMAL. THEREFORE...A LARGE SCALE FLASH FLOOD WATCH NOT YET JUSTIFIABLE...ALTHOUGH SOME LOCALIZED FLOODING ISSUES CAN NOT ENTIRELY BE RULED OUT WHERE STORMS REPEATEDLY TRAIN. DIMINISHING UPWARD VERTICAL MOTION/OMEGA FIELDS LATER TONIGHT WITH PASSAGE OF WARM FRONT AND LEADING SHORT WAVE SHOULD ALLOW FOR GRADUAL REDUCTION IN AREAL EXTENT AND THREAT OF CONVECTIVE ACTIVITY...BUT STILL HIGH ENOUGH TO WARRANT AT LEAST A CHANCE THREAT FOR ALL AREAS. COOL FRONT EXPECTED TO MOVE THROUGH THE MOUNTAINS BY LATE TUESDAY MORNING/EARLY AFTERNOON...PRECEDED AND ACCOMPANIED BY SCATTERED ADDITIONAL SHOWERS/THUNDERSTORMS. HOWEVER...GREATER THREAT WILL BE ALONG AND EAST OF THE BLUE RIDGE...WHERE LATER ARRIVAL OF FRONT WILL COMBINE WITH INCREASING DAYTIME HEATING TO ENABLE REDEVELOPMENT OF STRONGER WIDELY SCATTERED TO SCATTERED CONVECTION IN ADVANCE OF AND ALONG THE FRONT. VEERING PRE-FRONTAL LOWER TROPOSPHERIC WIND PROFILES SUGGEST THAT GREATEST THREAT FOR WIDESPREAD CONVECTION WILL OCCUR A BIT SOUTH AND EAST OF THE BLACKSBURG FORECAST AREA WHERE SUBTLE LEE-TROF CONVERGENCE WILL RESIDE...BUT BRIEF BACKING OF LOW LEVEL WINDS IMMEDIATELY IN ADVANCE OF THE FRONT AND ASSOCIATED CONVERGENCE MAY STILL BE SUFFICIENT TO FIRE OFF AT LEAST A SCATTERED LINE OF FRONTAL ACTIVITY EVEN NORTHWEST OF THE PRE-FRONTAL TROF IN THE BLACKSBURG FORECAST AREA EAST OF THE BLUE RIDGE. AGAIN...OVERALL SHEAR PROFILES REMAIN RELATIVELY WEAK...BUT BETTER THERMODYNAMICS AND FRONTAL CONVERGENCE WILL EXIST TO JUSTIFY CONTINUED REFERENCE IN THE HAZARDOUS WEATHER OUTLOOK FOR TUESDAY AFTERNOON EAST OF THE BLUE RIDGE...CONSISTENT WITH THE DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER. ABUNDANT CLOUD COVER...CONTINUED WARM MOIST ADVECTION...AND A GOOD THREAT FOR PRECIPITATION SHOULD LIMIT EXTENT OF COOLING TONIGHT...WITH OVERNIGHT LOWS EXPECTED TO RANGE FROM THE MID 60S ACROSS THE HIGHER ELEVATIONS...TO THE LOWER 70S IN THE PIEDMONT. LATE MORNING/EARLY AFTERNOON ARRIVAL OF COLD FRONT IN MOUNTAINS SHOULD LIMIT DAYTIME HIGHS TO THE UPPER 60S TO MID 70S ACROSS THE WESTERN FLANKS OF THE APPALACHIANS...TO PERHAPS THE MID AND UPPER 80S ACROSS SOUTHSIDE VA INTO NORTH CENTRAL NC WHERE THE FRONT NOT EXPECTED TO ARRIVE UNTIL LATE AFTERNOON. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 330 PM EDT MONDAY... EXPECT A RELATIVELY DRY PERIOD AS A BROAD UPPER LEVEL TROUGH STRETCHES FROM EASTERN CANADA SOUTHWARD...GENERALLY HUGGING THE SPINE OF THE APPALACHIANS. BY SUNSET TUESDAY...MAY STILL HAVE A FEW SHOWERS AND STORMS ACROSS THE SOUTHSIDE AS THE COLD FRONT WILL BE ON THE VERGE OF CLEARING THROUGH THE AREA TO THE EAST...WHILE DRY HIGH PRESSURE BUILDS IN FROM THE MIDWEST REGION. MAY SEE A FEW UPSLOPE SHOWERS DEVELOP WEDNESDAY AFTERNOON/EVENING AS A WEAK DISTURBANCE PASSES ACROSS OUR WESTERN RIDGES...BUT BELIEVE MEASURABLE RAINFALL WILL BE ISOLATED FOR THE MOST PART...CONFINED MAINLY TO SOUTHEAST WEST VIRGINIA. HIGH PRESSURE WILL THEN BECOME CENTERED OVERHEAD WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MAINTAINING MOSTLY CLEAR SKIES AREAWIDE. HIGH PRESSURE WILL ALSO BRING WITH IT COOLER TEMPERATURES AND LOW HUMIDITY WHICH MANY SHOULD FIND RATHER COMFORTABLE FOR APPROACHING THE MIDDLE OF AUGUST. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM THE MID 70S ACROSS THE MOUNTAINS...TO THE LOW/MID 80S ON WEDNESDAY AND THURSDAY. LOWS WILL HOLD IN THE 60S AREAWIDE TUESDAY NIGHT... WHILE WEDNESDAY NIGHT WILL BE THE COOLEST OF THE PERIOD...WITH LOWS RANGING FROM THE MID 50S WEST TO THE LOW 60S EAST. A SLIGHT WARMING TREND WILL TAKE HOLD GOING INTO THE END OF THE WORKWEEK. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 330 PM EDT MONDAY... UPPER LEVEL RIDGING WILL REMAIN SITUATED ACROSS ALONG THE APPALACHIAN CHAIN THROUGH THE WEEKEND...ALTHOUGH NOT AS PRONOUNCED AS IT WAS EARLIER IN THE WEEK. WINDS WILL SHIFT MORE SOUTHWESTERLY ON FRIDAY AS HIGH PRESSURE MOVES OFFSHORE...WHILE ANOTHER COLD FRONT SINKS SOUTHWARD FROM THE GREAT LAKES REGION. AS SUCH...WE CAN EXPECT A GRADUAL RETURN OF SPOTTY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...DEVELOPING MAINLY OVER THE MOUNTAINS. COVERAGE WILL BE ISOLATED ON FRIDAY...WITH BEST CHANCES ACROSS THE HIGHLANDS OF NORTH CAROLINA. BETTER COVERAGE WILL SPREAD NORTHWARD DURING THE WEEKEND AS DEEPER MOISTURE BUILDS IN AHEAD OF THE FRONT. THE SOUTHWESTERLY WINDFLOW WILL ALSO BRING WARMER AIR BACK INTO THE AREA...LIFTING TEMPERATURES TO AROUND CLIMATIC NORMAL FOR MID AUGUST BY SATURDAY AS HIGHS RANGE FROM THE LOW 80S WEST TO THE MID/UPPER 80S EAST. OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S THROUGH THE PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 115 PM EDT MONDAY... IMPROVEMENT BACK INTO VFR RANGE WILL LIKELY BE SHORT-LIVED AT ALL TERMINAL FORECAST POINTS AS CONTINUED WARM MOIST ADVECTION... APPROACHING WARM FRONT...AND DAYTIME HEATING PROVIDE SUFFICIENT LIFT TO SUPPORT REDEVELOPMENT OF SHOWERS/THUNDERSTORMS IN ALL AREAS THAT WILL FORCE CEILINGS AND VISIBILITIES BACK DOWN INTO AT LEAST MVFR RANGE LATER THIS AFTERNOON INTO THIS EVENING...WITH LOCALIZED IFR/LIFR FLIGHT RESTRICTIONS IN HEAVIER RAINFALL AREAS. ALTHOUGH PASSAGE OF WARM FRONT OVERNIGHT AND LOSS OF DAYTIME HEATING SHOULD SUPPORT GRADUAL REDUCTION IN INTENSITY AND COVERAGE OF SHOWERS/THUNDERSTORMS OVER THE REGION...ABUNDANT MOISTURE AND LACK OF LOW LEVEL MIXING SHOULD COMBINE TO MAINTAIN FLIGHT RESTRICTIONS IN MVFR RANGE...PERHAPS LOWER...WITH OBSCURATIONS LIKELY ALONG/NEAR RIDGE LINES. LAV GUIDANCE MAINTAINS AT LEAST MVFR RESTRICTIONS AT MOST TERMINAL FORECAST POINTS WELL INTO TUESDAY MORNING BEFORE ONSET OF DAYTIME HEATING AND ARRIVAL OF COLD FRONT FROM THE WEST BEGINS TO HELP SCOUR OUT LOWER TROPOSPHERIC MOISTURE...SUPPORTING GRADUAL IMPROVEMENT OF CEILINGS/VISIBILITIES BACK TO MAINLY VFR CONDITIONS IN MOST AREAS BY/DURING THE AFTERNOON. COLD FRONT WILL BE PRECEDED AND ACCOMPANIED BY ADDITIONAL SHOWERS/THUNDERSTORMS...WHICH SHOULD END BY EARLY TUESDAY EVENING IN SOUTHEASTERN SECTIONS NEAR KDAN AS FRONT MOVES FURTHER SOUTHEAST AND AWAY FROM THE AREA. HOWEVER...SOME POST FRONTAL UPSLOPING MVFR CLOUDS AND EVEN SOME SPOTTY LIGHT SHOWERS/SPRINKLES MAY CONTINUE WELL INTO THE EVENING ACROSS THE WESTERN FLANKS OF THE APPALACHIANS NEAR KBLF AND KLWB. EXTENDED AVIATION DISCUSSION... MUCH OF THE EXTENDED PERIOD WILL BE INFLUENCED BY APPROACH AND ARRIVAL OF LARGE DRY SURFACE HIGH PRESSURE SYSTEM THAT SHOULD MAINTAIN MAINLY VFR WEATHER WITH NO FLIGHT RESTRICTIONS FOR ALL TERMINAL FORECAST POINTS OUTSIDE OF SOME PATCHY LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...WERT SHORT TERM...NF LONG TERM...NF AVIATION...WERT
Hazardous weather outlook, Aug 10, 3:53 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT MON AUG 10 2015 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 112000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 353 PM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-112000- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 353 PM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT MOVING THROUGH THE REGION TUESDAY AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, Aug 10, 3:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON AUG 10 2015
VAZ018>020-WVZ043-044-507-508-102100-
CRAIG-BATH-ALLEGHANY-WESTERN GREENBRIER-EASTERN
GREENBRIER-SUMMERS-MONROE-
358 PM EDT MON AUG 10 2015
...SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS WILL AFFECT
NORTH CENTRAL CRAIG...SOUTHWESTERN BATH...CITY OF COVINGTON...
ALLEGHANY...NORTHEASTERN SUMMERS...GREENBRIER AND NORTHEASTERN
MONROE COUNTIES THROUGH 500 PM EDT...
AT 356 PM EDT...SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINS WERE ALONG A LINE EXTENDING FROM NEAR RUPERT TO SWEET
SPRINGS...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
COVINGTON...
CLIFTON FORGE...
LEWISBURG...
AND WHITE SULPHUR SPRINGS.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3822 8036 3811 8036 3805 8027 3804 8016
3806 8005 3782 7976 3747 8045 3782 8094
3787 8081 3787 8075 3795 8081 3799 8077
3804 8083 3806 8080 3806 8087 3807 8086
3809 8082 3808 8071 3827 8044
TIME...MOT...LOC 1956Z 252DEG 11KT 3800 8071 3762 8028
KKSpecial weather statement, Aug 10, 4:21 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT MON AUG 10 2015
VAZ018-023-102115-
CRAIG-BOTETOURT-
421 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT CRAIG AND NORTHWESTERN
BOTETOURT COUNTIES THROUGH 515 PM EDT...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRAIG SPRINGS...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
EAGLE ROCK...
PAINT BANK...
ORISKANY...
AND SINKING CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3745 7972 3741 8007 3742 8008 3741 8010
3739 8028 3750 8031 3753 8028 3753 8032
3754 8032 3757 8033 3761 8017 3764 8007
3771 7979
TIME...MOT...LOC 2020Z 256DEG 17KT 3750 8022
KKSpecial weather statement, Aug 10, 4:28 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT MON AUG 10 2015
NCZ001-002-018-019-102145-
WILKES-WATAUGA-ASHE-ALLEGHANY-
428 PM EDT MON AUG 10 2015
...SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS WILL AFFECT
SOUTHEASTERN ASHE...WILKES...SOUTHEASTERN WATAUGA AND WESTERN
ALLEGHANY COUNTIES THROUGH 545 PM EDT...
AT 426 PM EDT...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS
WERE ALONG A LINE EXTENDING FROM BLOWING ROCK TO NEAR CEDAR
ROCK...AND MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BOONE...
NORTH WILKESBORO...
WILKESBORO...
SPARTA...
AND JEFFERSON.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3602 8135 3604 8140 3607 8141 3612 8155
3611 8178 3614 8182 3615 8182 3657 8126
3657 8119 3630 8087 3626 8088 3600 8132
TIME...MOT...LOC 2026Z 256DEG 17KT 3612 8169 3600 8143
KKSpecial weather statement, Aug 10, 4:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT MON AUG 10 2015
NCZ003-004-020-VAZ016-102200-
YADKIN-SURRY-STOKES-CARROLL-
439 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN SURRY...NORTHEASTERN YADKIN...SOUTHWESTERN STOKES AND
SOUTHEASTERN CARROLL COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER PINE RIDGE...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
KING...
FLAT ROCK...
DOBSON...
AND PILOT MOUNTAIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3616 8046 3647 8084 3664 8067 3661 8062
3660 8062 3656 8061 3656 8052 3639 8023
3626 8036 3626 8045 3624 8045 3622 8043
3621 8045 3619 8044
TIME...MOT...LOC 2038Z 309DEG 16KT 3650 8071
KKSpecial weather statement, Aug 10, 4:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT MON AUG 10 2015
NCZ004-VAZ016-017-032-102145-
STOKES-FLOYD-CARROLL-PATRICK-
449 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN STOKES...PATRICK...SOUTH CENTRAL FLOYD AND SOUTHEASTERN
CARROLL COUNTIES...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEADOWS OF DAN...
MOVING SOUTHEAST AT 20 MPH. ADDITIONAL SHOWERS WERE MOVING SOUTHEAST
AT 15 MPH ACROS NORTHERN PORTINS OF PATRICK COUNTY.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STUART...
DANBURY...
SANDY RIDGE...
WOOLWINE...
AND ARARAT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3651 8045 3655 8044 3656 8061 3661 8062
3664 8066 3680 8044 3678 8039 3680 8038
3681 8034 3683 8034 3687 8024 3685 8008
3680 8004 3678 8010 3672 8009 3666 8006
3654 8005 3654 8003 3650 8003 3635 8019
TIME...MOT...LOC 2048Z 309DEG 16KT 3669 8044
KKSpecial weather statement, Aug 10, 4:59 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT MON AUG 10 2015
VAZ019-020-WVZ507-508-102200-
BATH-ALLEGHANY-WESTERN GREENBRIER-EASTERN GREENBRIER-
459 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN BATH...NORTHWESTERN ALLEGHANY AND SOUTHEASTERN
GREENBRIER COUNTIES...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS OVER FRANKFORD...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RENICK...
NEOLA...
AND FALLING SPRING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3805 8026 3804 8021 3804 8016 3806 8011
3806 7996 3808 7995 3793 7981 3773 8037
3797 8054 3810 8035
TIME...MOT...LOC 2059Z 249DEG 15KT 3791 8034
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:28 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 77 min |
| Aug 10, 4:39 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 81 min |
| Aug 10, 5:48 PM EDT | Special Weather Statement | RNK | Wilkes | 57 min |
| Aug 10, 5:52 PM EDT | Special Weather Statement | RNK | Yadkin | 53 min |
| Aug 10, 6:15 PM EDT | Special Weather Statement | RNK | Stokes | 75 min |
| Aug 10, 7:15 PM EDT | Special Weather Statement | RNK | Surry, Yadkin | 75 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.